Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 29, 2000, 7:46 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 29, 2000, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Fayette County, TN, Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:50 PM CDT | Hail 0.75 | Cordova, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 300047 SVRMEM TNC047-157-300115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 746 PM CDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 815 PM CDT * AT 743 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BARTLETT...MOVING EAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... EADS...ARLINGTON... OAKLAND... SOMERVILLE... .LARGE HAIL POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT JUL 29 2000 BROAD TROUGH OF LOW PRESSURE FM E IL TO C TX. THE TROUGH SHOULD MOVE INTO N LA/C MS TNGT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE TROUGH AND MOVE EAST/NORTHEAST. COULD BE SEVERE IN N MS. SUN THROUGH MON...MAIN TRW ACTIVITY TO EDGE ON SOUTHEAST...LEAVING US MAINLY WITH THE GARDEN VARIETY AFTERNOON AND EVENING THUNDERSTORMS. H5 TROUGH TO BE OVER MIDSOUTH...SO EXPECT PLENTY OF CLDS OFF AND ON DURING THIS TIME. TUE THROUGH THU...THERE IS LITTLE CHANCE IN THE UPPER AIR PATTERN EXCEPT THE TROUGH RETROGRADES FURTHER SOUTHWEST. QUITE UNUSUAL FOR THIS TIME OF YEAR AND REAL INTERESTING. .MEM...NONE.
In the hours before
Special weather statement, Jul 29, 3:45 PM CDT, 4 hours 1 minute before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT JUL 29 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL ACROSS EXTREME SOUTHEAST WEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. SOME CITIES INCLUDED IN TENNESSEE ARE LEXINGTON...DECATURVILLE...SELMER AND SAVANNAH. SEVERAL CITIES IN THE MENTIONED AREA IN NORTH MISSISSIPPI ARE CLARKSDALE...OXFORD AND TUPELO. A BROAD TROUGH OF LOW PRESSURE ALONG WITH UPPER LEVEL LIFT WILL COMBINE TO TOUGH OFF THUNDERSTORMS THROUGH EVENING HOURS IN THE MENTIONED AREA. SEVERE ACTIVITY SHOULD SHIFT GRADUALLY SOUTH TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDPATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.